MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TROCAR SPIKE, 11 X 60 MM, BLUNT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

OLYMPUS WINTER & IBE GMBH TROCAR SPIKE, 11 X 60 MM, BLUNT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number WA58365S
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus received a medwatch report (b)(4) through the mail which stating "while scrubbed into doctor's video-assisted thoracic surgery (vats) case and i handed him an 11mm trocar obturator.After he inserted it, he only handed me back a piece of plastic, instead of the obturator.The plastic was part of the obturator.The metal portion of the obturator was not returned to me, i informed him that i did not get it.On further examination, we found that the obturator came apart.They feel into the patient's chest cavity.The obturator was retrieved from the patient.The entire silver portion dropped into the body cavity; only the black handle was given to the scrub tech.".
 
Additional Manufacturer Narrative
The device has not been returned to olympus for evaluation.The investigation is ongoing.If additional information becomes available, this report will be supplemented accordingly.

Brand Name
TROCAR SPIKE, 11 X 60 MM, BLUNT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrae 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16879835
Report Number9610773-2023-01226
Device Sequence Number7261750
Product Code GCJ
UDI-Device Identifier04042761030779
UDI-Public04042761030779
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K923982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA58365S
Device Catalogue NumberWA58365S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2023
Initial Report FDA Received Date05/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale